Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 240, NWS Dodge City, KS

August 31, 1995Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 31, 1995, 8:38 PM CDT for Trego County, Kansas. It was in force for 52 min.

The area

The counties it named.

The facts

Issued
Aug 31, 1995, 8:38 PM CDT (01:38 UTC)
Expired
Aug 31, 1995, 9:30 PM CDT
In force
52 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Trego County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1211 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2261 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 010139 RRA
SVRDDC
KSC195-010230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
838 PM CDT THU AUG 31 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  930 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL KANSAS
 
   ...WESTERN TREGO COUNTY
 
AT 835 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF
COLLYER OR 15 MILES WEST-NORTHWEST OF WAKEENEY. MOVEMENT OF THE STORM
WAS SOUTH AT 25 MPH. LARGE HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE WITH
THIS THUNDERSTORM. THE STORM WILL BE INTO COLLYER AND VODA BY 850 PM
CDT.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER
IN A STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
 
MICHELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:16 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Aug 31, 4:16 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
415 PM CDT THU AUG 31 1995

QSTN FOR TNGT RMNS LOCALE AND XTNT OF TSTMS. PER ADAP...FNT PULLING
N IN W KS AS XPCTD SO CNVCTV FOCUS SHD BE ALG FNT WITH CELLS MOVG SE
IN WK FLOW ALF. XTRM SW ZNS POPS <20% SO WL NEED TO PEEL OFF INTO
ANOTHER GRP. TMRW SHD BE TAD WRMR AND FWC AGREES SO HV USED. IN LTR
PDS WL ALSO STICK TO FWC. MDLS AGREE ON ANTHR VORT LOBE SWINGING ESE
ACRS NEBR AND NRN/ERN KS TMRW EVE SO SML POPS MAY BE NEEDED IN MY
NRN AND ERN ZNS.

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:47 PM CDTSevere Thunderstorm WarningDDCNess, Trego43 min
Aug 31, 9:31 PM CDTSevere Thunderstorm WarningDDCTrego26 min
Aug 31, 9:31 PM CDTSevere Thunderstorm WarningDDCNess44 min
Aug 31, 10:19 PM CDTSevere Thunderstorm WarningDDCNess41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.